Coping With Epilepsy Austin Biofeedback and EEG Neurofeedback Center
10% off neurofeedback training for CWE members - Austin, TX
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 11-25-2018, 07:49 PM
Weaving the Community Fabric
 
Join Date: Sep 2017
Posts: 287
Thanks: 14
Thanked 32 Times in 25 Posts

Side effect?


I take Trileptal, Lamictal, Vimpat, and Keppra. Well the reason I listed my meds is because I am an extremely calm person and I get agitated seldom and it's very hard. Not much annoys me. To the point, is that all a side effect? I mean is being a calm, not annoyed person is that a side effect of any of my meds? I'm aware that a side effect of Trileptal is "false sense of well being" but I assume that's basically high confidence or high self esteem. Any thoughts?
Reply With Quote
  #2  
Old 11-26-2018, 05:41 AM
Porkette's Avatar
Venerable Voice of CWE
 
Join Date: Mar 2016
Location: New York
Posts: 1,286
Thanks: 320
Thanked 392 Times in 348 Posts
Hi finalpoet,

I've been on each of these med. Keppra gave me a hot temper and increased my seizures so after 1 month I was off the drug. Trileptal is a lot like Tegretol if you have ever taken that in the past it worked fine for me but after awhile I broke out with a rash from the drug and had to go off of it. Lamictal did the same thing I was on the drug 4 days and I broke out with a rash and it took about 1 month to clear up. I will tell you be sure to drink a lot of fluids while taking Trileptal because sometimes the drug can cause kidney stones and take my word they are no fun. I've been taking vimpat for 2 yrs. now if not longer and vimpat has done a great job reducing my seizures. When I first started the drug I would have a very rapid heartbeat every now and then but it stopped thank goodness. I know everyone is different but I ask myself if you need to be on so many meds at one time. You should get the DNA test done like I mentioned to find out what meds will help you the most with the least side effects. I wish you the best of luck and May God Bless You!

Sue
Reply With Quote
  #3  
Old 11-26-2018, 05:24 PM
Weaving the Community Fabric
 
Join Date: Sep 2017
Posts: 287
Thanks: 14
Thanked 32 Times in 25 Posts
I've been told about the DNA test multiple times and I still haven't done the test yet. I'm going to speak with my neurologist next week and I'll discuss with her my meds, especially Vimpat and the DNA test. No more procrastination for my health, except my living will that'll be done eventually...
Reply With Quote
The Following User Says Thank You to finalpoet For This Useful Post:
Porkette (11-27-2018)
  #4  
Old 11-27-2018, 01:01 PM
Sabbo's Avatar
Esteemed Pillar of the Community
 
Join Date: Feb 2016
Location: Tinley Park, IL
Posts: 662
Thanks: 17
Thanked 99 Times in 88 Posts
I've been on almost every anti-epileptic drug out there for my type of seizures. I am also allergic to many of them. They mostly caused me to break out in rashes--except Keppra. That gave me such severe stomach cramps that I was doubled over due to the pain.
The reaction to Tegretol(the first anti-epileptic drug I was given) was the worst. I had a 103-4 degree fever, a severe rash all over my body, & I lost 85% of my hair--it never grew back. I'm now on Topamax(400mg/day)& Zonegran(300mg/day), along with 1mg Folic acid.
Reply With Quote
  #5  
Old 11-28-2018, 07:06 AM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,349
Thanks: 938
Thanked 7,272 Times in 5,362 Posts
Well, Lamictal is also used as a mood stabilizer (for Bipolar) so it could have potentially have a calming effect on some folks. I'm on Lamictal, but since I've always been a pretty even-keeled person, I don't think it's had a noticeable effect one way or another.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Side effect or not? skyfire322 The Kitchen 5 01-31-2015 06:14 PM
should I deal with this side effect? Krista2882 The Kitchen 4 01-02-2013 09:02 AM
Side effect or ??? Kaitybugsmom The Kitchen 1 03-28-2012 01:42 PM
Possible side effect? Rae1889 The Kitchen 24 11-24-2009 01:49 PM
Very Odd Side Effect? TempusFugit The Kitchen 3 09-08-2009 04:40 PM


All times are GMT -5. The time now is 04:42 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.